MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIO-MOD 44X17MM HD 4MM OFFSET; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. BIO-MOD 44X17MM HD 4MM OFFSET; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES
Model Number 113921
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-02706, 0001825034-2022-02705.Medical products: item#: 113954, md hybrid glenoid base 4mm; lot#: 170890.Item#: pt-113950, pt hybrid glen post regenerex; lot#: 497560.Item#: 110027734, comp vrs implt w mi tpr adptr; lot#: 936040.Item#: 110031378, versa-dial taper adaptor 25mm; lot#: 936090.Item#: 115396, comp rvs cntrl 6.5x30mm st/rst; lot#: 989070.Item#: 180554, comp lk scr 3.5hex 4.75x35 st, lot#: 037790.Item#: 180555, comp lk scr 3.5hex 4.75x40 st, lot#: 100270.Item#: 180554, comp lk scr 3.5hex 4.75x35 st, lot#: 987960.Item#: 110030776, 40mm versa-dial glen std, lot#: 65386046.Item#: 110031399, hmrl tray std std, lot#: 65337908.Item#: 110031427, hmrl bearing 40 mm std vite, lot#: 64980844.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the hospital discarded the product.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery due to a tear of the rotator cuff.Further, the patient had loosening of the glenoid component and dislocation of the polyethylene from the post implant.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-02706-1 and 0001825034-2022-02705-1.H6: component codes: mechanical (g04) - head.Visual examination of the provided pictures identified for the bio-mod offset was verified to complaint information.No noticeable damage can be seen.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following assessment of imaging: a right shoulder arthroplasty is present.There is marked superior position of the humeral implant in relation to the glenoid implant consistent with a severe rotator cuff tear.Lucency along the glenoid implant fixation is consistent with implant loosening.There is no evidence of humeral implant loosening.The glenoid appears loose as noted, radiolucency is present.There is malalignment with superior position of the humeral implant in relation to the glenoid.Bone quality is osteopenic.The loosening and rotator cuff tear with migration would lead to revision to a reverse type system.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIO-MOD 44X17MM HD 4MM OFFSET
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15914640
Report Number0001825034-2022-02707
Device Sequence Number11861498
Product Code KWS
UDI-Device Identifier00887868253829
UDI-Public(01)00887868253829(17)260316(10)286920
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K992899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2026
Device Model Number113921
Device Catalogue Number113921
Device Lot Number286920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale